Loading...
 

Volume 34, Issue 4, December 2023



Sign in to download the Issue in PDF format.

Mediterr J Rheumatol 2023;34(4):547-9
Hydroxychloroquine-Induced Stevens–Johnson Syndrome in the Patient with Systemic Lupus Erythematosus: A Case Report in Kurdish Region - Iraq
Authors Information

1College Of Medicine, Hawler Medical University, Erbil, Iraq

2Department of Rheumatology, Kurdistan Board for Medical Specialties, Erbil, Iraq

Jalal AM

Abstract

Systemic lupus erythematosus (SLE) is a chronic autoimmune disease that mainly affects women. Hydroxychloroquine (HCQ) and chloroquine are widely used in the treatment of many diseases, such as malaria, rheumatic arthritis, systemic lupus erythematosus, and other Rheumatic diseases. The Stevens-Johnson Syndrome (SJS) is a rare immune complex-mediated hypersensitivity disorder that is characterised as a vesiculobullous erythema multiform of the skin, mouth, eyes, and genitals. We decided to report a thirty-year-old female patient with HCQ-developed side effects of induced SJS and its appropriate management. In conclusion, the HCQ tablet does have known side effects. One of the side effects of HCQ is SJS caused by the drug; given the worldwide use of this drug in Rheumatic diseases and its increasing need, we need to be careful about its use to control and manage its side effects.

Cite this article as: Al-Barzinji N, Jalal AM. Hydroxychloroquine-Induced Stevens–Johnson Syndrome in the Patient with Systemic Lupus Erythematosus: A Case Report in Kurdish Region - Iraq. Mediterr J Rheumatol 2023;34(4):547-9

Article Submitted: 02 Nov 2022; Revised Form: 20 Nov 2022; Article Accepted: 23 Nov 2022; Available Online: 26 Jul 2023

https://doi.org/10.31138/mjr.260723.his

This work is licensed under a Creative Commons Attribution 4.0 International License.

©2023 The Author(s).